Alert archive / North Carolina / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 14, NWS Wilmington, NC
NWS Wilmington, NC issued this severe thunderstorm warning at May 3, 2016, 6:29 PM EDT for Brunswick County, Columbus County, North Carolina. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2016, 6:29 PM EDT (22:29 UTC)
- Expired
- May 3, 2016, 6:52 PM EDT
- In force
- 23 min
- Issued by
- NWS Wilmington, NC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Brunswick County, NC, Columbus County, NC
The radar
The Wilmington radar (KLTX), 40 km from the middle of the area, began a volume at 22:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 3, 2:52 PM EDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 10.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1655 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 539 m above ground
- 0-6 km bulk shear
- 36 kt
- 0-1 km storm-relative helicity
- 171 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 6.5
The text
As transmitted.
185
WUUS52 KILM 032229
SVRILM
NCC019-047-032330-
/O.NEW.KILM.SV.W.0014.160503T2229Z-160503T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WILMINGTON NC
629 PM EDT TUE MAY 3 2016
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EAST CENTRAL COLUMBUS COUNTY IN SOUTHEASTERN NORTH CAROLINA...
NORTHEASTERN BRUNSWICK COUNTY IN SOUTHEASTERN NORTH CAROLINA...
* UNTIL 730 PM EDT
* AT 629 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR FREEMAN...OR
18 MILES WEST OF LELAND...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
LELAND...NORTHWEST...FREEMAN...BISHOP...TOWN CREEK...MILL CREEK...DELCO...
PHOENIX...HONEY ISLAND...BATARORA...WINNABOW...RIEGELWOOD...BELVILLE...
NAVASSA...BOLTON...SANDY CREEK AND BOLIVIA.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
US ROUTE 74 BETWEEN MILE MARKERS 410 AND 434.
US ROUTE 17 IN BRUNSWICK COUNTY BETWEEN MILE MARKERS 25 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL AND DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND
LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
&&
LAT...LON 3399 7815 3421 7847 3436 7840 3431 7801
3429 7802 3429 7801 3428 7800 3427 7800
3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2229Z 293DEG 22KT 3426 7835
HAIL...1.00IN
WIND...60MPH
$$
III2 follow-up statements
157
WWUS52 KILM 032242
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
642 PM EDT TUE MAY 3 2016
NCC019-047-032330-
/O.CON.KILM.SV.W.0014.000000T0000Z-160503T2330Z/
COLUMBUS NC-BRUNSWICK NC-
642 PM EDT TUE MAY 3 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT
FOR EAST CENTRAL COLUMBUS AND NORTHEASTERN BRUNSWICK COUNTIES...
AT 642 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HONEY ISLAND...
OR 14 MILES WEST OF LELAND...MOVING SOUTHEAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
LELAND...NORTHWEST...FREEMAN...BISHOP...TOWN CREEK...MILL CREEK...DELCO...
PHOENIX...BATARORA...WINNABOW...RIEGELWOOD...BELVILLE...NAVASSA...SANDY
CREEK AND BOLIVIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURE'S LEADING
KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO
BE STRUCK BY LIGHTNING.
&&
LAT...LON 3399 7815 3424 7839 3435 7831 3431 7801
3429 7802 3429 7801 3428 7800 3427 7800
3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2242Z 293DEG 20KT 3423 7828
HAIL...1.00IN
WIND...60MPH
$$
III896
WWUS52 KILM 032252
SVSILM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
652 PM EDT TUE MAY 3 2016
NCC019-047-032301-
/O.CAN.KILM.SV.W.0014.000000T0000Z-160503T2330Z/
COLUMBUS NC-BRUNSWICK NC-
652 PM EDT TUE MAY 3 2016
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL COLUMBUS AND
NORTHEASTERN BRUNSWICK COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT FOR
SOUTHEASTERN NORTH CAROLINA.
LAT...LON 3399 7815 3424 7839 3435 7831 3431 7801
3429 7802 3429 7801 3428 7800 3427 7800
3427 7799 3418 7796 3416 7797 3413 7796
TIME...MOT...LOC 2250Z 293DEG 22KT 3421 7821
$$
IIIWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 3, 6:27 PM EDT, 2 minutes earlier.
Area forecast discussion, May 3, 6:27 PM EDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 627 PM EDT TUE MAY 3 2016 .SYNOPSIS... SHOWERS AND THUNDERSTORMS...SOME POSSIBLY SEVERE THIS EVENING...ARE EXPECTED AHEAD OF AN APPROACHING COLD FRONT. A COLD UPPER LOW WILL DROP OVER THE CAROLINAS THURSDAY AND FRIDAY...BRINGING COOLER TEMPERATURES AND SCATTERED GUSTY SHOWERS. DRYING AND WARMING WILL FOLLOW INTO THE BEGINNING OF NEXT WEEK. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... AS OF 630 PM TUESDAY...REALLY ONLY ISOLATED COVERAGE OF THUNDERSTORMS UNDERWAY THIS EVENING. WOULD EXPECT THE COVERAGE TO REMAIN LIMITED VIA UPSTREAM RADAR LOOPS AND NEAR TERM GUIDANCE. SOME POSSIBILITY OF VERY LATE ACTIVITY ALONG THE COAST PROBABLY NOT OF THE MAGNITUDE WE SAW THIS MORNING. ONLY MINOR CHANGES WITH THE FIRST EVENING UPDATE. PREVIOUS DISCUSSION FOLLOWS: MUCH AS EXPECTED WE ARE SEEING SOME REGENERATION OF CONVECTION THIS AFTERNOON IN THE AREAS THAT CLEARED THE EARLIEST...AND THUS HEATED UP THE QUICKEST. HOWEVER...THIS ACTIVITY HAS BEEN WEAK TO MODERATE IN SCOPE SO FAR AND THAT IS LIKELY DUE TO THE THOROUGH WORKING OVER THE ATMOSPHERE RECEIVED LAST NIGHT AND THIS MORNING. HOWEVER...THIS IS NOT TO SAY THAT THE THREAT HAS TOTALLY DIMINISHED. WE NOW HAVE THE ENTIRE FORECAST AREA COVERED BY SEVERE THUNDERSTORM WATCH NUMBER 140...WHICH IS GOOD UNTIL 01Z. SOUNDING ANALYSIS SHOWS A RETURN TO A MODERATELY UNSTABLE ATMOSPHERE LATE THIS AFTERNOON AND INTO THE EVENING. THIS IS IN ADDITION TO THE IMPENDING...IF VERY SLOW MOVING...COLD FRONT AND A SERIES OF WEAK UPPER IMPULSES EMBEDDED WITHIN THE DEEPENING 500MB LONGWAVE TROUGH AND A FAVORABLE WIND SHEAR PROFILE. SO...WE WILL BE RAMPING UP POPS THROUGH THE AFTERNOON HOURS...WITH PRECIP POTENTIAL PEAKING LATE THIS AFTERNOON AND INTO THIS EVENING BEFORE TAPERING OFF OVERNIGHT. ANOTHER HALF INCH QPF DOES NOT SEEM UNREASONABLE SHOULD THIS SCENARIO PLAY OUT. WILL ADD SVR WORDING TO THE ZONES TO COVER THE LATEST WATCH. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A VERY UNSEASONABLY DEEP UPPER TROUGH WILL DROP SOUTH OVER EASTERN CONUS THROUGH THIS PERIOD WITH THE UPPER COLD POOL SITTING DIRECTLY OVERHEAD BY THURSDAY EVENING. AT THE SURFACE A COLD FRONT WILL VERY SLOWLY PUSH EAST AND OFFSHORE FROM THE FORECAST AREA. THIS WILL MAKE FOR A COOLING TREND...WITH HIGHS IN THE UPPER 70S ON WEDNESDAY DROPPING TO RIGHT AROUND 70 ON THURSDAY. LOWS THURSDAY NIGHT WILL ONLY BE AROUND 50. STEEP LAPSE RATES INDUCED BY THE UPPER COLD POOL WILL ENHANCE PRECIP POTENTIAL...WITH SLIGHT TO LOW CHANCE POPS FOR SHOWERS AND ISOLATED THUNDERSTORMS BOTH DAYS...PRIMARILY DURING THE AFTERNOON. && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 315 PM TUESDAY...PERIOD BEGINS WITH OMEGA BLOCK IN PLACE BUT BLOCK IS SHORT LIVED AND BY THE START OF NEXT WEEK MID LEVEL RIDGING TO THE WEST WILL BE HEADING EAST. BEST PRECIP CHANCES WILL BE FRI WHEN MID LEVEL MOISTURE WILL BE HIGHEST. PRESENCE OF ANY MID LEVEL MOISTURE AND THE COLD 5H LOW OVER NC/VA WILL ALMOST CERTAINLY PRODUCE ISOLATED AFTERNOON CONVECTION...BUT THE BEST ACTIVITY MAY END UP NORTH OF THE FORECAST AREA. TEMPERATURES WILL RUN BELOW CLIMO FRI AND FRI NIGHT. PRECIP CHANCES WILL DECREASE FOR THE WEEKEND. THE MID LEVEL LOW WILL BE LIFTING NORTHEAST ON SAT. ALTHOUGH SOME MID LEVEL COLD AIR REMAINS IN PLACE THE LACK OF MID LEVEL MOISTURE AND WEAKENING MID LEVEL LAPSE RATES WILL MAKE AFTERNOON SHOWERS LESS LIKELY. MID LEVELS DRY OUT EVEN MORE ON SUN AS THE 5H RIDGE MOVES EAST AND DOWNSLOPE FLOW/SUBSIDENCE INCREASES. BACKDOOR COLD FRONT TRIES TO DROP IN FROM THE NORTH MON/TUE BUT NOT SURE HOW FAR SOUTH IT WILL MOVE BEFORE STALLING. THERE IS LIMITED POTENTIAL FOR SOME PRECIP ASSOCIATED WITH THE FRONT BUT FOR NOW PLAN TO MAINTAIN DRY FORECAST THROUGH END OF THE PERIOD. TEMPERATURES NEAR SO SLIGHTLY BELOW CLIMO SAT WILL RUN ABOVE CLIMO SUN THROUGH TUE. IF THE COLD FRONT DROPS FARTHER SOUTH THAN EXPECTED TEMPS COULD END UP NEAR CLIMO MON AND MON NIGHT. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 18Z...WIDESPREAD CONVECTION HAS ENDED ACROSS THE AREA WITH MAINLY MVFR TO VFR CONDITIONS EARLY THIS AFTERNOON AS CU DEVELOPED. MODELS CONTINUED TO SHOW SOME REGENERATION OF THUNDERSTORMS THIS AFTERNOON AND AS OF NOW...A COUPLE OF CLUSTERS WERE APPROACHING THE MYRTLES AND LUMBERTON. EXPECT BEST CHANCE ALONG THE SEA BREEZE BOUNDARY AND ALONG AN APPROACHING COLD FRONT. WILL INDICATE VCSH/VCTS FOR THIS AFTERNOON ATTM. EXPECT MAINLY VFR THIS EVENING BUT AS A COLD FRONT MOVES THROUGH OVERNIGHT THE INTRODUCTION OF COOLER AIR MAY CAUSE MVFR/IFR CIGS/VSBYS TO DEVELOP. EXTENDED OUTLOOK...MVFR/IFR POSSIBLE FROM CONVECTION THROUGH EARLY WEDNESDAY. VFR WEDNESDAY THROUGH FRIDAY...WITH SCT 4SM SHRA THU AND FRI. && .MARINE... NEAR TERM /THROUGH TONIGHT/... AS OF 630 PM TUESDAY...NO CHANGES TO THE COASTAL WATERS FORECAST THIS EVENING. EXPECT SOUTHWEST WINDS OF 10-15 KNOTS AND SEAS OF 2-4 FEET. PREVIOUS DISCUSSION FOLLOWS: SW FLOW WILL CONTINUE OVERNIGHT AS A COLD FRONT ADVANCES UPON THE COASTAL WATERS. FRONT WILL BE SLOW MOVING AND MAY NOT MAKE IT OFFSHORE BY SUNRISE. GREATEST THREAT TO MARINERS OVERNIGHT WILL CONTINUE TO BE FROM SHOWERS AND THUNDERSTORMS...POSSIBLY SEVERE...WITH FREQUENT LIGHTNING AND TORRENTIAL DOWNPOURS POSSIBLE. OTHERWISE...EXPECTING SW WINDS OF 10 TO 15 KTS WITH HIGHER GUSTS AND SEAS OF 2 TO 4 FT. SEAS SE OF CAPE FEAR MAY RUN A BIT HIGHER THOUGH...MORE LIKE 3 TO 5 FT. SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... AS OF 315 PM TUESDAY...A COLD FRONT WILL VERY SLOWLY MAKE ITS WAY ACROSS THE WATERS ON WEDNESDAY AND WEDNESDAY NIGHT...WITH SW WINDS EARLY IN THE PERIOD ULTIMATELY BECOMING WEST AND NW BY THE END OF THE SHORT TERM. A CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE PRESENT THROUGH THE PERIOD. THE COLD SURGE FOLLOWING FROPA IS NOT EXPECTED TO BRING ADVISORY CONDITIONS ALTHOUGH WINDS MAY GUST UP TO AROUND 25 KTS IN THE WAKE OF THE COLD FRONT. LONG TERM /FRIDAY THROUGH SUNDAY/... AS OF 315 PM TUESDAY...WEST TO NORTHWEST FLOW CONTINUES FRI WITH SPEEDS OF 15 TO 20 KT FOR MUCH OF THE DAY. SLOW MOVING SURFACE LOW IN THE MID-ATLANTIC REGION WILL KEEP THE GRADIENT TIGHT INTO SAT. GRADIENT DOES START TO RELAX SAT AFTERNOON AS THE LOW STARTS MOVING OFF TO THE NORTHEAST. REDUCTION IN WIND SPEEDS SAT IS ACCOMPANIED BY A LATE DAY SHIFT TO WEST-SOUTHWEST. SOUTHWEST FLOW CONTINUES SAT NIGHT AND SUN WITH SPEEDS 10 TO 15 KT. SEAS WILL BE TRENDING DOWN AT THE START OF THE PERIOD...DROPPING FROM 2 TO 4 FT FRI AM TO 2 TO 3 FT IN THE AFTERNOON. WEAKENING OFFSHORE FLOW EVENTUALLY DROPS SEAS TO 2 FT OR LESS SAT BUT DEVELOPMENT OF SOUTHWEST FLOW WILL PUSH SEAS BACK TO 2 TO 3 FT SUN. && .ILM WATCHES/WARNINGS/ADVISORIES... SC...NONE. NC...NONE. MARINE...NONE. && SYNOPSIS...SHK NEAR TERM...REK/SHK SHORT TERM...REK LONG TERM...III AVIATION...RGZ/MRR
Hazardous weather outlook, May 3, 3:01 PM EDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 301 PM EDT TUE MAY 3 2016 AMZ250-252-254-256-041915- COASTAL WATERS FROM SURF CITY TO CAPE FEAR NC OUT 20 NM- COASTAL WATERS FROM CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- COASTAL WATERS FROM LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- COASTAL WATERS FROM MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ087-096-099-105-107-109-SCZ017-023-024-032-033-039-053-055-056- 041915- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-INLAND NEW HANOVER- INLAND BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-INLAND GEORGETOWN-COASTAL GEORGETOWN- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ106-108-041915- COASTAL PENDER-COASTAL NEW HANOVER- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ110-SCZ054-041915- COASTAL BRUNSWICK-COASTAL HORRY- 301 PM EDT TUE MAY 3 2016 ...SEVERE THUNDERSTORM WATCH 140 IN EFFECT UNTIL 9 PM EDT THIS EVENING... ...MODERATE RISK OF RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. MODERATE RISK OF RIP CURRENTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, May 3, 4:24 PM EDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON NC
424 PM EDT TUE MAY 3 2016
NCZ087-096-099-032130-
COLUMBUS-BLADEN-ROBESON-
424 PM EDT TUE MAY 3 2016
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN BLADEN...
NORTHWESTERN COLUMBUS AND SOUTHEASTERN ROBESON COUNTIES...
AT 424 PM EDT...A STRONG THUNDERSTORM WAS NEAR FAIRMONT...OR 10 MILES
NORTHEAST OF DILLON...MOVING EAST AT 20 MPH.
WINDS IN EXCESS OF 40 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
FAIRMONT...BLADENBORO...FAIR BLUFF...BOARDMAN...BARNESVILLE...ABBOTTSBURG...
EVERGREEN...BUTTERS...MARIETTA...PROCTORVILLE...MCDONALD AND ORRUM.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
INTERSTATE 74 NEAR MILE MARKER 212...AND BETWEEN MILE MARKERS 209 AND
210...AND NEAR MILE MARKER 214.
INTERSTATE 95 IN NORTH CAROLINA BETWEEN MILE MARKERS 9 AND 13.
US ROUTE 74 BETWEEN MILE MARKERS 365 AND 380.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THUNDERSTORMS CAN POSE A VARIETY OF THREATS INCLUDING GUSTY WINDS...
SMALL HAIL...CLOUD TO GROUND LIGHTNING...AND LOCALIZED FLOODING. IT
IS RECOMMENDED THAT YOU REMAIN INDOORS UNTIL THE STORMS PASS.
LAT...LON 3453 7864 3429 7903 3439 7918 3448 7928
3449 7927 3460 7913
TIME...MOT...LOC 2024Z 283DEG 17KT 3449 7920
IIILocal storm report, May 3, 5:35 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
535 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0531 PM HAIL 3 N BARB CREST TRAILER 34.38N 78.71W
05/03/2016 E0.88 INCH COLUMBUS NC TRAINED SPOTTER
DIME TO NICKEL SIZED HAIL COVERING THE GROUND
&&
EVENT NUMBER ILM1600058
WEISSLocal storm report, May 3, 6:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
610 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL 2 SSW WOOTENS CROSSROAD 34.41N 78.75W
05/03/2016 E0.88 INCH COLUMBUS NC TRAINED SPOTTER
NICKEL SIZED HAIL MIXED IN WITH SMALLER PIECES
&&
EVENT NUMBER ILM1600059
WEISSLocal storm report, May 3, 6:22 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
622 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM TSTM WND DMG 1 ESE EVERGREEN 34.41N 78.88W
05/03/2016 COLUMBUS NC 911 CALL CENTER
TREE DOWN ACROSS WALTER SHAW RD.
&&
EVENT NUMBER ILM1600060
RGZLocal storm report, May 3, 6:24 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
624 PM EDT TUE MAY 03 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM HAIL HALLSBORO 34.32N 78.60W
05/03/2016 E1.00 INCH COLUMBUS NC 911 CALL CENTER
&&
EVENT NUMBER ILM1600061
RGZThe office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 3, 3:22 AM EDT | Special Weather Statement | ILM | Robeson | 53 min |
| May 3, 4:16 AM EDT | Special Weather Statement | ILM | Bladen, Robeson | 59 min |
| May 3, 5:16 AM EDT | Special Weather Statement | ILM | Bladen, Columbus, Pender | 59 min |
| May 3, 6:24 AM EDT | Areal Flood Advisory | ILM | Bladen, Brunswick, Columbus, Pender | 51 min |
| May 3, 7:19 AM EDT | Special Weather Statement | ILM | Brunswick, Columbus, New Hanover, Pender | 56 min |
| May 3, 8:59 AM EDT | Areal Flood Advisory | ILM | Brunswick, Columbus, New Hanover, Pender | 61 min |
| May 3, 10:11 AM EDT | Areal Flood Advisory | ILM | Brunswick, New Hanover | 3 hr |
| May 3, 4:24 PM EDT | Special Weather Statement | ILM | Robeson | 66 min |
| May 3, 4:29 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus, Pender | 61 min |
| May 3, 4:43 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Columbus, Robeson | 62 min |
| May 3, 5:29 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Brunswick, Columbus | 61 min |
| May 3, 6:53 PM EDT | Special Weather Statement | ILM | New Hanover | 67 min |
| May 3, 7:11 PM EDT | Special Weather Statement | ILM | Cumberland | 19 min |
| May 3, 7:19 PM EDT | Severe Thunderstorm Warning | ILM | Brunswick, New Hanover | 26 min |
| May 3, 7:23 PM EDT | Severe Thunderstorm Warning | ILM | Bladen, Robeson | 52 min |
| May 3, 7:32 PM EDT | Special Marine Warning | ILM | 58 min | |
| May 3, 7:39 PM EDT | Special Weather Statement | ILM | Hoke | 36 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.